Alert archive / Maine / Frost Advisories in 2016
Frost Advisory 2, NWS Gray, ME
NWS Gray, ME issued this frost advisory at Sep 15, 2016, 2:56 PM EDT for Coos County, New Hampshire; Franklin County, Oxford County, Somerset County, Maine. It took effect at Sep 16, 2016, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2016, 2:56 PM EDT (18:56 UTC)
- In effect from
- Sep 16, 2016, 2:00 AM EDT
- Expired
- Sep 16, 2016, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Gray, ME
Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Coos County, NH
The radar
The Portland,ME radar (KGYX), 118 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327 WWUS71 KGYX 151856 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 256 PM EDT THU SEP 15 2016 ...AREAS OF FROST POSSIBLE TONIGHT FOR NORTHERN VALLEYS... MEZ007>009-NHZ001-002-160300- /O.NEW.KGYX.FR.Y.0002.160916T0600Z-160916T1200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS- INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER... BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS... OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS... NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM... SEBOOMOOK...BINGHAM...JACKMAN...ERROL...MILLSFIELD... WENTWORTHS LOCATION...COLEBROOK...BERLIN...DUMMER...MILAN... YORK POND...LANCASTER 256 PM EDT THU SEP 15 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. * TEMPERATURES...IN THE MIDDLE AND UPPER 30S. * TIMING...AFTER MIDNIGHT. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LEGRO
3 follow-up statements
743 WWUS71 KGYX 160205 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1005 PM EDT THU SEP 15 2016 ...AREAS OF FROST POSSIBLE TONIGHT FOR NORTHERN VALLEYS... MEZ007>009-NHZ001-002-161200- /O.CON.KGYX.FR.Y.0002.160916T0600Z-160916T1200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS- INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER... BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS... OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS... NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM... SEBOOMOOK...BINGHAM...JACKMAN...ERROL...MILLSFIELD... WENTWORTHS LOCATION...COLEBROOK...BERLIN...DUMMER...MILAN... YORK POND...LANCASTER 1005 PM EDT THU SEP 15 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * TEMPERATURES...IN THE MIDDLE AND UPPER 30S. * TIMING...AFTER MIDNIGHT. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
664 WWUS71 KGYX 161009 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 609 AM EDT FRI SEP 16 2016 MEZ007>009-NHZ001-002-161200- /O.CON.KGYX.FR.Y.0002.000000T0000Z-160916T1200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS- INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER... BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS... OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS... NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM... SEBOOMOOK...BINGHAM...JACKMAN...ERROL...MILLSFIELD... WENTWORTHS LOCATION...COLEBROOK...BERLIN...DUMMER...MILAN... YORK POND...LANCASTER 609 AM EDT FRI SEP 16 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...IN THE MIDDLE 30S. * TIMING...UNTIL 8 AM. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
302 WWUS71 KGYX 161150 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 750 AM EDT FRI SEP 16 2016 MEZ007>009-NHZ001-002-161300- /O.EXP.KGYX.FR.Y.0002.000000T0000Z-160916T1200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS- INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER... BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS... OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS... NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM... SEBOOMOOK...BINGHAM...JACKMAN...ERROL...MILLSFIELD... WENTWORTHS LOCATION...COLEBROOK...BERLIN...DUMMER...MILAN... YORK POND...LANCASTER 750 AM EDT FRI SEP 16 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this frost advisory went out at Sep 15, 9:58 AM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Sep 15, 9:58 AM EDT, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Gray ME 958 AM EDT THU SEP 15 2016 .SYNOPSIS... High pressure centered along the Ontario Quebec border will build southeast into New England through tonight before retreating offshore on Friday. This system will provide several days of fair weather with mild days and cool nights. Low pressure moving through southern Canada will push a warm front though the area Saturday Night followed by a cold front late Sunday bringing the threat of showers and possibly a few thunderstorms. High pressure will build west of the are behind the front Monday Afternoon. && .NEAR TERM /THROUGH TONIGHT/... 955 AM...Have added a bit more cloudiness to the grids in eastern sections of CWA otherwise just minor adjustments based on current conditions. 603 AM...minor ESTF update to reflect the current mesonet values in near term grids. Prev disc... At 06z...a 1028 millibar high was centered along the Ontario- Quebec border. GOES imagery showed a few low clouds from the Maine midcoast northward through the Kennebec valley...otherwise skies were clear across the forecast area. Expect we'll see some patchy valley stratus and fog develop through dawn before quickly dissipating after sunrise. For today...abundant sunshine as the surface high builds southeast into the region. Highs will range from the mid 60s to the lower 70s. && .SHORT TERM /FRIDAY/... Clear and chilly tonight as the surface high settles overhead and winds become calm. Lows will range from the mid and upper 30s across the mountains with 40s for the remainder. Expect some patchy frost across the mountain valleys...but coverage may be limited as fog and stratus is likely to form. Another sunny day on Friday and a bit warmer as 850 millibar temperatures begin to moderate. Highs will range from the upper 60s to the mid 70s. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Global models are generally in good agreement through the period although the Canadian diverges some early next week. Friday Night and Saturday high pressure will shift east of the area. Low pressure moving through Quebec will push a warm front across the area Saturday Night followed by a cold front Sunday into early Monday. An area of showers and possibly embedded thunderstorms will be associated with these fronts. The 00z GFS and ECMWF push the cold front off shore early Monday while the Canadian slows the front and holds onto the showers longer. The difference in these models appears to be how they handle TS Julia. The GFS and ECMWF have a weaker less developed system further south compared to the Canadian. The Canadian model is stronger and has a more defined system off the SE coast moving ENE during Monday which would slow the progression of the cold front to the north. The latest NHC forecast keeps Julia off the SC coast through Monday Evening. At this point believe that some morning showers are possible Monday and followed by drier air during the afternoon and evening. Tuesday through Thursday surface high pressure builds west of the area...however a cyclonic flow aloft and a potential surface low forming over the maritimes will result in a cool NW flow with possible showers mainly over the Foothills and Mountains of Main and north of the Lakes Region in NH. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... Short Term /through Friday/...Lcl IFR psb through 12z today in valley stratus and fog and again btw 08 and 12z Fri. Otw...VFR conditions expected throughout. Long Term... VFR Friday Night into Saturday giving way to areas of mvfr late Saturday and areas if IFR late Saturday Night...Sunday...into early Monday as a warm front crosses Saturday Night followed by a cold front Sunday Night into Monday. && .MARINE... Short Term /through Friday/...winds and seas will continue to diminish under building surface high and the SCA outside the bays has been dropped. Long Term... High pressure moving east of the waters Friday Night and Saturday followed by a warm and cold front late in the weekend. Seas may approach SCA levels Sunday into early Monday. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Jensenius SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Sep 15, 3:10 AM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 310 AM EDT THU SEP 15 2016 MEZ012>014-018>028-NHZ003>015-160715- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH- 310 AM EDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-NHZ001-002-160715- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS- 310 AM EDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MAINE...WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS POSSIBLE IN SHELTERED VALLEY LOCATIONS EARLY FRIDAY MORNING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-160715- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 310 AM EDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Maine, 2016Frost Advisories in New Hampshire, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.